A 42-year-old female asked:
3 month infant suddenly sticking out tongue when trying to breast feed - refusing nipple.cries when trying to feed bottle. he's on 2ml of ranitidine. ?
2 doctor answers • 4 doctors weighed in
Pediatrics 39 years experience
Nursing: See if the hospital where you delivered your baby has a lactation consultant. I'm assuming the ranitidine is for GERD. Make sure that the baby hasn't outgrown the present dose, by rechecking with your pediatrician. They can also rule out any other problems that might be causing this.
4k viewsAnswered >2 years ago
Pediatrics 46 years experience
Need PCP evaluation: not enough information for reason why ranitidine prescribed. Infant needs a thorough PE to evaluate problem. I suggest stopping the ranitidine to exclude possible side effects, unless aspiration following feeding has occurred. Many babies erp up a lot but grow normally.
1.8k viewsReviewed >2 years ago
Last updated Mar 19, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.